MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE COMMAND¿; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE COMMAND¿; WIRE, GUIDE, CATHETER
Model Number 1013731
Medical Device Problem Codes Peeled/Delaminated (1454); Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.H6: medical device problem code 2017 - excessive force.The additional device referenced in b5 is filed under a separate medwatch number.
 
Event or Problem Description
It was reported that the procedure performed was to treat a moderately calcified superficial femoral artery (sfa) that is 100% stenosed.A ht command 18 guidewire was successfully advanced through a 6f slender sheath to the sfa by accessing the left dorsalis pedis, followed by an 18 non-abbott support catheter.Resistance was met with the catheter during removal of the ht command 18 guidewire and more force than usual was used to remove the wire.Once outside the anatomy, the coating at distal tip of the ht command 18 guidewire was noted to be peeled back.A second ht command 18 guidewire was advanced over the same non-abbott support catheter, and during removal, resistance was met with the catheter and the coating at distal tip of the ht command 18 guidewire was also noted to be peeled back after removal from the patient.Angio showed no signs of wire dislodgement.A non-abbott wire was then inserted and the non-abbott support catheter was removed.An orbital atherectomy system, non-abbott balloon dilatation catheter, and supera were used to complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported peeled / delaminated was able to be confirmed.The reported difficult to remove was unable to be replicated in a testing environment due to the condition of the returned device.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot level product quality issue.Reportedly, resistance was met with the catheter during removal of the ht command 18 guidewire and more force than usual was used to remove the wire.It should be noted that the hi-torque command 18 guide wire for pta instructions for use (ifu) states: do not: push, auger, withdraw, or torque a guide wire that meets excessive resistance.Failure to do so may result in vessel trauma, guide wire damage, guide wire tip separation, or stent damage.If resistance is observed at any time, determine the cause under fluoroscopy and take remedial action as needed.Although it was noted that resistance was noted during removal of the guide wire, the force applied during removal of the device seemed to be a reasonable clinical response to the difficulties.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that the guide wire¿s tip sustained damage during use.Damage to the wire would impact its maneuverability through the catheter, contributing to resistance between the devices.Manipulation of the wire, when resistance was encountered likely contributed to the noted multiple device/tip damages contributing to the reported difficult to remove.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
HI-TORQUE COMMAND¿
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21997340
Report Number2024168-2025-04890
Device Sequence Number12956492
Product Code DQX
UDI-Device Identifier08717648212130
UDI-Public(01)08717648212130(11)241216(17)261130(10)4121661
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K172073
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1013731
Device Catalogue Number1013731
Device Lot Number4121661
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2025
Supplement Date Received by Manufacturer06/13/2025
Initial Report FDA Received Date05/09/2025
Supplement Report FDA Received Date06/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown